# SDR AWKA2019082701

- Difficulty date: August 23, 2019
- Submitted: September 15, 2019
- Operation: Air carrier
- Aircraft: N769XJ
- Make and model: Cessna 750
- Aircraft serial: 7500269
- Aircraft time: 12,845 hours, 6,264 cycles
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Diode
- Part number: S31065
- Condition: Shorted
- Location: J-Box
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J, G
- Precautionary procedure: H, A

## Discrepancy

DURING CLIMB OUT THROUGH FL350 FOR FL450, THE FLIGHT CREW RECEIVED A FMS SINGLE OPERATION MODE MESSAGE ON THE RIGHT FMS AND THE LEFT FMS DISPLAY WENT BLANK FOLLOWED BY THE DU 1 DISPLAY GOING BLANK, FOLLOWED BY BATT 1 OVER CURRENT MESSAGE AND THE AUTOPILOT DISENGAGING. THE LEFT SIDE AUTOMATICALLY ELECTRICALLY ISOLATED WITH THE CROSS TIE OPEN. THEN, MANY EICAS MESSAGES POSTED ALL AT ONCE, INCLUDING “A” RUDDER LIMITER FAIL AND DU 1 FAIL. THE CREW BEGAN ABNORMAL PROCEDURES, EMER BUS ON THE LEFT SIDE WAS SELECTED AND A HEAVY ELECTRICAL BURNING SMELL WAS SENSED IMMEDIATELY WITHOUT SEEING ANY SMOKE. THE EMER BUS WAS DESELECTED AND BATT 1 TURNED OFF AS THE CREW NOTICED BATT 1 WAS DISCHARGING AT -199 AMPS. WITH THE POSSIBILITY OF AN ONBOARD FIRE, THE FLIGHT CREW AGREED TO DECLARE AN EMERGENCY AND DIVERT INTO PSP. AFTER TURNING OFF BATT 1, THE BURNING ODOR STARTED TO LESSEN. THE AIRCRAFT LANDED WITH NO FURTHER INCIDENT. A HEAVY BURNT ELECTRICAL SMELL WAS NOTED COMING FROM THE BAGGAGE COMPARTMENT.   MAINTENANCE FOUND DIODE  IN THE LH POWER J-BOX HAD SHORTED INTERNALLY, WHICH CAUSED THE AVIONICS CONTACTOR TO OPEN; DAMAGING THE LH AVIONICS RELAY (KZ003), WIRING AND CONNECTOR. AS A RESULT OF THE SHORT, DAMAGED WIRES WERE ALSO NOTED TO THE AVIONICS MASTER SWITCH AND AFT PRESSURE BULKHEAD FEED THROUGH CONNECTOR. ALL VISIBLE AND ACCESSIBLE DAMAGED WIRING AND COMPONENTS WERE REPLACED. THE AIRCRAFT WAS FERRIED TO A MAINTENANCE FACILITY FOR FURTHER INSPECTION AND REPAIRS. ACCESS WAS GAINED, AND ADDITIONAL WIRING WAS REPLACED.
